Oklahoma, 2007Damaging Winds in Oklahoma, February 24, 2007
February 24, 2007 · NWS TSA · 2 events in 2 counties and zones
A narrow, moist axis developed over eastern Oklahoma ahead of a strong dry line that moved into the area during the morning. Thunderstorms developed along and ahead of the dry line but due to limited instability, severe weather was isolated with the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $105,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow, moist axis developed over eastern Oklahoma ahead of a strong dry line that moved into the area during the morning. Thunderstorms developed along and ahead of the dry line but due to limited instability, severe weather was isolated with the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 24, 3:20 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 24, 3:20 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
320 AM CST SAT FEB 24 2007
.DISCUSSION...
DESPITE A VERY DYNAMIC UPPER SYSTEM AND DECENT LOW-LEVEL MOISTURE
(OVER PARTS OF FORECAST AREA)...PARAMETERS JUST HAVENT LINED UP
OVERNIGHT TO PRODUCE SIGNIFICANT SEVERE WEATHER. SLUG OF DRY
LOW-LEVEL AIR OVER NE OK/WRN AR HAS BEEN VERY DIFFICULT TO
DISLODGE...AND ONGOING CNTRL OK CONVECTION HAS EFFECTIVELY PUSHED
EAST OF THE MAIN AXIS OF INSTABILITY. COMBINE THIS SITUATION WITH
THE EXTREME BULK SHEAR PUSHING INTO THE REGION...AND DEEP SUSTAINED
UPDRAFTS HAVE BEEN DIFFICULT TO MAINTAIN. ONGOING STORMS REMAIN
STRONG THOUGH...SO AN ISOLATED SEVERE WIND EVENT WILL BE POSSIBLE
OVER THE NEXT SEVERAL HOURS. STORMS ARE MOVING A BIT QUICKER THAN
SUGGESTED BY LATEST SHORT RANGE MODELS...SO WILL TAKE A LOOK AT
RADAR BEFORE DECIDING ON NEAR TERM POPS.
BEST CHANCES OF SEVERE WEATHER MAY VERY WELL HOLD OFF UNTIL EARLY
AFTERNOON AS UPPER LOW AND ASSOCIATED COLD CORE (500MB TEMPS AROUND
-27C) PUSH INTO FAR NE OK/NW AR. WILL MAINTAIN HIGHEST POPS IN THESE
AREAS THROUGH THE AFTERNOON.
FIRE WEATHER CONDITIONS WILL QUICKLY DETERIORATE THIS AFTERNOON AS
MUCH DRIER LOW-LEVEL AIR OVERSPREADS THE REGION AND VERY STRONG SWLY
WINDS DEVELOP. DESPITE SOME WIDESPREAD MORNING RAINFALL...GUSTY SWLY
WINDS ON THE ORDER OF 20 TO 30 MPH (WITH GUSTS OF 40 TO 45 MPH) WILL
QUICKLY DRY ANY DORMANT FINE FUELS. WHILE RED FLAG WARNING
CONDITIONS WONT TECHNICALLY BE MET...BELIEVE STRENGTH OF SURFACE
WINDS WARRANT THE ISSUANCE OF A WARNING. THUS...WILL UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING FROM NOON THROUGH THE EARLY
EVENING. WILL ALSO CONTINUE THE WIND ADVISORY THROUGH THE EARLY
EVENING AS WELL.
WRAPAROUND CLOUDS WILL AFFECT MUCH OF NE OK/NW AR THIS EVENING
THROUGH EARLY SUNDAY. MAY SEE SOME LINGERING SHOWERS NEAR THE KS AND
MO BORDERS OVERNIGHT...AND THERE REMAINS THE SMALL POSSIBILITY THAT
PRECIPITATION MAY MIX WITH A LITTLE LIGHT SNOW.
SEASONABLY COOL DAY IN STORE ON SUNDAY...WITH CHILLIEST READINGS
OVER FAR NE OK/NW AR WHERE CLOUDS WILL LIKELY LINGER.
WEAK SURFACE LOW SHOULD MOVE EAST ALONG THE RED RIVER ON MONDAY.
LOW-LEVEL MOISTURE WILL REMAIN NEGLIGIBLE...SO NO PRECIPITATION IS
EXPECTED.
FEW...IF ANY...CHANGES MADE TO FORECAST BEYOND MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 37 48 32 / 60 20 10 10
FSM 67 38 55 33 / 80 10 10 10
MLC 70 36 55 34 / 50 10 10 10
BVO 64 34 48 27 / 60 20 10 10
FYV 66 35 44 27 / 90 10 10 10
BYV 62 35 43 30 / 90 10 10 10
MKO 64 36 50 31 / 60 10 10 10
MIO 67 34 42 27 / 80 20 10 10
F10 65 35 52 34 / 50 10 10 10
HHW 73 38 60 38 / 60 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SATURDAY TO 8 PM SATURDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY FROM NOON SATURDAY TO 8 PM SATURDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING FROM NOON SATURDAY TO 8 PM SATURDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
WIND ADVISORY FROM NOON SATURDAY TO 8 PM SATURDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...05
LONG TERM....18Hazardous weather outlook, Feb 24, 5:02 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CST SAT FEB 24 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CST SAT FEB 24 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE MORNING.
FIRE WEATHER DANGER.
RISK...SIGNIFICANT...SPREADINDEX=67.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE MORNING.
DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE ONGOING EARLY THIS MORNING IN
ASSOCIATION WITH A STRONG UPPER LEVEL STORM SYSTEM MOVING INTO THE
TEXAS PANHANDLE. LIMITED INSTABILITY HAS KEPT STORMS WELL BELOW
SEVERE LEVELS BUT AN ISOLATED SEVERE WIND GUST TO NEAR 60 MILES AN
HOUR REMAINS POSSIBLE EARLY THIS MORNING...ESPECIALLY IN FAR
SOUTHEAST OKLAHOMA.
A DRYLINE WILL SWEEP RAPIDLY EAST ACROSS THE AREA THIS MORNING AND
EARLY AFTERNOON ENDING THE SHOWERS AND THUNDERSTORMS.
HOWEVER...COLD AIR ALOFT NEAR THE CENTER OF THE UPPER LEVEL STORM
SYSTEM MAY RESULT IN THE DEVELOPMENT OF LOW TOPPED THUNDERSTORMS
LATE THIS AFTERNOON...ESPECIALLY IN FAR NORTHEAST OKLAHOMA. IF
STORMS DEVELOP...HAIL TO NEAR PENNY SIZE WILL BE POSSIBLE. ANY
STORMS THAT DEVELOP THIS AFTERNOON WILL DISSIPATE THIS EVENING
WITH THE LOSS OF HEATING.
THE MAIN STORY TODAY WILL BE THE VERY STRONG WINDS THAT DEVELOP
BEHIND THE DRYLINE. SOUTHWEST WINDS OF 20 TO 30 MILES AN HOUR WITH
GUSTS TO OVER 40 MILES AN HOUR WILL BE COMMON BY THIS AFTERNOON.
THIS WILL RESULT IN RAPID DRYING OF FINE DORMANT FUELS AND AN
EXTREME FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING HAS BEEN
ISSUED FOR THIS AFTERNOON AND EVENING FOR ALL OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. WINDS WILL SLOWLY DIMINISH THIS EVENING
AND HUMIDITIES WILL RISE WHICH WILL LESSEN THE FIRE DANGER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ONGOING STORMS SHOULD BE MONITORED FOR LOCALIZED STRONG WIND
POTENTIAL. ANY STORMS THAT DEVELOP IN NORTHEAST OKLAHOMA LATE THIS
AFTERNOON SHOULD BE MONITORED FOR HAIL POTENTIAL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
WEDNESDAY AND THURSDAY. STRONG SOUTHERLY WINDS AHEAD OF THE SYSTEM
WEDNESDAY WILL AGAIN RESULT IN AN INCREASED FIRE DANGER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Thunderstorm Wind, Haskell
- When
- February 24, 8:40 AM CST
- Where
- Haskell County, 3 mi W of Enterprise
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 35.220, -95.433
Thunderstorm winds estimated at 60 miles an hour blew sheet metal off a building.
Thunderstorm Wind, Le Flore
- When
- February 24, 9:46 AM CST to 9:50 AM CST
- Where
- Le Flore County, Spiro to 4 mi ENE of Spiro
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.230, -94.630
Strong thunderstorm wind destroyed a garage, caused minor damage to about two dozen homes, snapped numerous trees, and blew down power lines. A travel trailer was blown over on its side and two occupants were injured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18218, 14555.